Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 217, NWS Memphis, TN

November 21, 2007Lake County, Obion County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Nov 21, 2007, 5:02 PM CST for Lake County, Obion County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 5:02 PM CST (23:02 UTC)
Expired
Nov 21, 2007, 5:45 PM CST
In force
43 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lake County, TN, Obion County, TN

The radar

The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:29 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Nov 21, 3:29 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CST WED NOV 21 2007

.DISCUSSION...

STRONG SURFACE FRONT CONTINUES TO MAKE PROGRESS TOWARD THE MID
SOUTH. AT 20Z THE FRONT EXTENDED SOUTH FROM SPRINGFIELD IL TO
DALTON AR TO HOT SPRINGS TO TYLER TO WACO. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AIR ALONG AND
AHEAD OF THE FRONT THROUGH THIS AFTERNOON AND INTO TONIGHT.

ADDITIONAL THUNDERSTORMS...SOME POSSIBLY SEVERE WILL CONTINUE
THROUGH THE FIRST HALF OF THE NIGHT. STORMS SHOULD SPREAD FROM
NORTHWEST TO SOUTHEAST. EXPECT THE SEVERE THREAT TO DIMINISH AFTER
SUNSET FOR MOST AREAS AS INSTABILITY WEAKENS.

MUCH COOLER AND DRIER AIR WILL FILTER INTO THE AREA THANKSGIVING
DAY. SURFACE HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER
ACROSS THE AREA THROUGH FRIDAY.

ADDITIONAL RAIN WILL MOVE INTO THE FORECAST AREA
SATURDAY...ESPECIALLY ACROSS NORTH MISSISSIPPI. PERHAPS A BREAK IN
THE RAIN ON SATURDAY NIGHT BEFORE CHANCES OF RAINFALL MOVES BACK
INTO THE REGION SUNDAY NIGHT INTO MONDAY. THIS SYSTEM COULD
PRODUCE A LOT OF RAIN FOR THE REGION. AT THIS TIME...TEMPERATURE
PROFILES LOOK TOO WARM FOR MENTION OF ANY WINTRY PRECIPITATION
BUT COULD BE WATCHED IN FUTURE FORECASTS.

EARLY NEXT WEEK COOLER AND DRIER AIR WILL FILTER INTO THE REGION
PROVIDING RAIN FREE DAYS THROUGH NEXT WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  42  48  34  46 /  90  10  10  10
MKL  41  47  29  44 /  90  10  10  10
JBR  37  47  29  45 /  70  10  10  10
TUP  44  51  34  47 / 100  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, Nov 21, 4:41 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
441 AM CST WED NOV 21 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
441 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH LATE THIS AFTERNOON AND THIS EVENING.

A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS
MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM
WILL IMPACT THE MID SOUTH THROUGH MIDDAY. WITH ONLY LIMITED
INSTABILITY IN PLACE...EXPECT THESE STORMS TO REMAIN BELOW SEVERE
LIMITS.

A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH LATE THIS
AFTERNOON AND EVENING. THUNDERSTORMS WILL REDEVELOP ALONG AND JUST
AHEAD OF THE FRONT. MODEST INSTABILITY AND STRENGTHEN WIND FIELDS
WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE PRIMARY
HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES. LARGE HAIL MAY ALSO OCCUR WITH THE MOST INTENSE STORMS.

THE BEST TIMING FOR SEVERE STORMS WILL BE BETWEEN 3 PM AND 10 PM
CST...ALONG AND JUST OUT AHEAD OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE REQUIRED LATE THIS AFTERNOON AND EVENING.

JLH

In the hours before

Local storm report, Nov 21, 3:27 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CST WED NOV 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             MAYNARD                 36.42N 90.90W
11/21/2007  E1.00 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            HAIL VARYING BETWEEN PENNY SIZED AND QUARTER SIZED.

&&

TLSJR/JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 8:01 AM CSTFlash Flood WarningMEGShelby119 min
Nov 21, 2:47 PM CSTSevere Thunderstorm WarningMEGRandolph28 min
Nov 21, 3:15 PM CSTSevere Thunderstorm WarningMEGClay, Randolph45 min
Nov 21, 3:57 PM CSTSevere Thunderstorm WarningMEGClay53 min
Nov 21, 4:09 PM CSTSevere Thunderstorm WarningMEGGreene51 min
Nov 21, 4:43 PM CSTSevere Thunderstorm WarningMEGLee, St. Francis62 min
Nov 21, 5:19 PM CSTSevere Thunderstorm WarningMEGLee, Phillips71 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.